Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Division algebra coproducts of index $ n$


Authors: Michel Van den Bergh and Aidan Schofield
Journal: Trans. Amer. Math. Soc. 341 (1994), 505-517
MSC: Primary 16K20; Secondary 12E15
DOI: https://doi.org/10.1090/S0002-9947-1994-1033236-1
MathSciNet review: 1033236
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Given a family of separable finite dimensional extensions $ \{ {L_i}\} $ of a field $ k$, we construct a division algebra $ {n^2}$ over its center which is freely generated over $ k$ by the fields $ \{ {L_i}\} $.


References [Enhancements On Off] (What's this?)

  • [1] M. Artin (notes by A. Verschoren), Brauer-Severi varieties, Lecture Notes in Math., vol. 917, Springer-Verlag, New York, 1981.
  • [2] G. Berman, Coproducts and some universal ring constructions, Trans. Amer. Math. Soc. 200 (1974), 33-88. MR 0357503 (50:9971)
  • [3] A. Blanchet (preprint), University of Austin, Texas.
  • [4] B. Fein, Embedding rational division algebras, Proc. Amer. Math. Soc. 32 (1972), 427-429. MR 0289568 (44:6756)
  • [5] R. Hartshorne, Algebraic geometry, Graduate Texts in Math., no. 52, Springer-Verlag, New York, 1977. MR 0463157 (57:3116)
  • [6] V. Kac, Infinite root systems representations of graphs and invariant theory. II, J. Algebra 78 (1982), 141-162. MR 677715 (85b:17003)
  • [7] S. Lichtenbaum, The period-index problem for elliptic curves, Amer. J. Math. 90 (1968), 1209-1223. MR 0237506 (38:5788)
  • [8] J. S. Milne, Étale cohomology, Princeton Univ. Press, Princeton, N.J., 1980. MR 559531 (81j:14002)
  • [9] C. Procesi, Rings with a polynomial identity, Dekker, New York, 1973. MR 0366968 (51:3214)
  • [10] A. Schofield, Representations of rings over skew fields, London Math. Soc. Lecture Notes Ser. 92, Cambridge Univ. Press, Cambridge, 1985. MR 800853 (87c:16001)
  • [11] A. Schofield and M. van den Bergh, The index of a Brauer class on a Brauer-Severi variety, preprint. MR 1061778 (92m:12003)
  • [12] R. Walker, Local rings and normalizing sets of elements, Proc. London Math. Soc. (3) 24 (1972), 27-45. MR 0294399 (45:3469)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16K20, 12E15

Retrieve articles in all journals with MSC: 16K20, 12E15


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1994-1033236-1
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society